Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 8, 2009, 4:22 PM EDT for Clinton County, Howard County, Tipton County, Indiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 4:22 PM EDT (20:22 UTC)
- Expired
- Mar 8, 2009, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:40 PM EDT | TSTM WND DMG | 3 S Kokomo, IN | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 11:39 AM EDT | Tornado Watch | SPC | 7 hr |
| Mar 8, 2:52 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 082022
SVRIND
INC023-067-159-082115-
/O.NEW.KIND.SV.W.0007.090308T2022Z-090308T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 PM EDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
HOWARD COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF KOKOMO...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 515 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTH OF KOKOMO TO FRANKFORT...MOVING NORTHEAST AT
60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MICHIGANTOWN BY 430 PM EDT...
RUSSIAVILLE BY 435 PM EDT...
TIPTON BY 440 PM EDT...
SHARPSVILLE BY 445 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
TIPPECANOE AND CARROLL COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 4058 8586 4025 8587 4023 8624 4022 8627
4022 8660 4044 8641 4044 8637 4058 8637
TIME...MOT...LOC 2021Z 240DEG 54KT 4077 8620 4045 8641
4027 8652
$$
NIELD4 follow-up statements
000
WWUS53 KIND 082038
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT SUN MAR 8 2009
INC023-067-159-082115-
/O.CON.KIND.SV.W.0007.000000T0000Z-090308T2115Z/
CLINTON-HOWARD-TIPTON-
437 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TIPTON...EASTERN CLINTON AND HOWARD COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GALVESTON TO MICHIGANTOWN...MOVING NORTHEAST AT 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHARPSVILLE BY 445 PM EDT...
WINDFALL BY 450 PM EDT...
CONVERSE BY 500 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4058 8586 4025 8587 4023 8624 4022 8627
4022 8660 4044 8641 4044 8637 4058 8637
TIME...MOT...LOC 2037Z 240DEG 54KT 4063 8609 4057 8613
4039 8625
$$
NIELD000
WWUS53 KIND 082055
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
455 PM EDT SUN MAR 8 2009
INC023-082103-
/O.CAN.KIND.SV.W.0007.000000T0000Z-090308T2115Z/
CLINTON-
453 PM EDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON COUNTY IS
CANCELLED...
THE STORMS HAVE EXITED CLINTON COUNTY. STRONG GUSTY WINDS ARE
OCCURRING BEHIND THESE STORMS. THESE WINDS MAY BRING DOWN SMALL
LIMBS...AND CAUSE TRASH CANS...PATIO FURNITURE...AND OTHER UNSECURED
OUTDOOR ITEMS TO BE BLOWN AROUND.
LAT...LON 4030 8624 4042 8625 4058 8625 4058 8586
4034 8587
TIME...MOT...LOC 2053Z 240DEG 54KT 4066 8588 4060 8593
4042 8605
$$
INC067-159-082115-
/O.CON.KIND.SV.W.0007.000000T0000Z-090308T2115Z/
HOWARD-TIPTON-
453 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN TIPTON AND HOWARD COUNTIES...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF PERU TO 6 MILES SOUTH OF
KOKOMO...MOVING NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CONVERSE BY 500 PM EDT...
THE PRECIPITATION WITH THESE STORMS HAS DIMINISHED GREATLY...BUT
HIGH WINDS ARE STILL POSSIBLE AS THE STORMS WEAKEN. DO NOT VENTURE
OUTDOORS UNTIL THIS STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4030 8624 4042 8625 4058 8625 4058 8586
4034 8587
TIME...MOT...LOC 2053Z 240DEG 54KT 4066 8588 4060 8593
4042 8605
$$
NIELD000 WWUS53 KIND 082105 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 PM EDT SUN MAR 8 2009 INC159-082114- /O.CAN.KIND.SV.W.0007.000000T0000Z-090308T2115Z/ TIPTON- 504 PM EDT SUN MAR 8 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPTON COUNTY IS CANCELLED... STRONG GUSTY WINDS ARE OCCURRING BEHIND THESE STORMS. THESE WINDS MAY BRING DOWN SMALL LIMBS...AND CAUSE TRASH CANS...PATIO FURNITURE...AND OTHER UNSECURED OUTDOOR ITEMS TO BE BLOWN AROUND. LAT...LON 4042 8587 4042 8611 4058 8609 4058 8586 TIME...MOT...LOC 2104Z 240DEG 51KT 4066 8578 4048 8590 $$ INC067-082115- /O.CON.KIND.SV.W.0007.000000T0000Z-090308T2115Z/ HOWARD- 504 PM EDT SUN MAR 8 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EASTERN HOWARD COUNTY... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CONVERSE TO GREENTOWN...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4042 8587 4042 8611 4058 8609 4058 8586 TIME...MOT...LOC 2104Z 240DEG 51KT 4066 8578 4048 8590 $$ NIELD
000 WWUS53 KIND 082110 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 PM EDT SUN MAR 8 2009 INC067-082119- /O.EXP.KIND.SV.W.0007.000000T0000Z-090308T2115Z/ HOWARD- 509 PM EDT SUN MAR 8 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWARD COUNTY WILL EXPIRE AT 515 PM EDT... STRONG WINDS...GUSTING TO NEAR 55 MPH...ARE OCCURRING ALONG THE FRONTAL BOUNDARY BEHIND THESE STORMS. THESE WINDS MAY BRING DOWN SMALL LIMBS...AND CAUSE TRASH CANS...PATIO FURNITURE...AND OTHER UNSECURED OUTDOOR ITEMS TO BE BLOWN AROUND. LAT...LON 4042 8587 4042 8611 4058 8609 4058 8586 TIME...MOT...LOC 2109Z 240DEG 51KT 4069 8569 4051 8582 $$ NIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 2:25 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 8, 2:25 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EDT SUN MAR 8 2009 .DISCUSSION...PROGRESSIVE AND UNSETTLED PATTERN XPCTD FOR THE NEXT SEVERAL DAYS AS LONG WV TROF CURRENTLY OVR THE W CST MOVES INTO THE MIDDLE OF THE COUNTRY BY THE MIDDLE OF THE WEEK. INTITAL UPPR SYS CURRENTLY OVR ERN IA/NW IL...XPCTD TO MOV NEWD ACRS THE GRTLKS TONIGHT...WHILE THE NEXT IMPULSE MOVES INTO THE AREA ARND TUES. MODELS IN GENERAL AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON WNDS TONIGHT AND POPS. IN THE NR TERM...CDFNT PROGRESSING EWD ACRS IL WITH SCT LN OF CONVECTION JUST AHEAD OF IT. MODELS PROG CDFNT TO THE ERN BORDER ARND 00Z/MON. SVR THREAT WL CONTINUE AHEAD OF CDFNT...WITH WT49 IN EFFECT FOR THE WRN AREAS TIL 21Z. PCPN THREAT SHOULD END WITH FROPA. WL LEAVE SOME CHC POPS OVR THE FAR ERN/SERN ZONES FOR AN HR OR TWO PAST 00Z TO COVER ANY LINGERING PCPN. APPEARS SOME 40-45KT GUSTS ARE LIKELY IN THE DRY SLOT BEHIND FROPA LTR THIS AFT...SO PLANNING ON ADJUSTING WND ADVISORY TO COVER XPCTD GUSTS LTR THIS AFT. COULD BE A FEW HRS OF CLRG UNDERNEATH DRY SLOT BEFORE LWR CLDS FILL BACK IN. IN THR LTR PDS...MON XPCTD TO BE DRY WITH SFC HI PRES RDG SETTLING INTO THE AREA. BY LT MON NIGHT...STG LLJ NOSES BACK INTO THE AREA WHICH SHOULD AID IN PCPN DVLPMT AGAIN. WL GO WITH LIKELY POPS FOR LT MON NIGHT AND TUES. LO LVL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR MON MAY BE ABOUT 5 DEGS TOO COOL...OTRW GUIDANCE LOOKS OK FOR NOW. THE EXTENDED LOOKS DRY AND COOLER AS COOL CANADIAN HIGH PRES BUILDS IN. MADE LITTLE CHANGES THERE. && .AVIATION...DISCUSSION FOR 18Z TAFS AWIPS DISTANCE SPEED TOOL IS ESTIMATING ETA OF WRN IL SQUALL LINE TO LAF AND HUF AROUND 19Z AND IND AND BMG AROUND 21Z. SO...WL JUST PUT TRWS IN THE MAIN GROUP FOR A COUPLE OF HOURS. TRENDS HAVE BEEN FOR MVFR CIGS AND IFR VSBYS WITHIN THE STORM ACTIVITY. AFTER THAT...EXPECT AREAS OF MVFR CIGS THROUGH AT LEAST 06Z MON PER MODEL TIME SECS...SATELLITE TRENDS AND SFC OBS. BUFKIT AND MODEL TIME SECS ALONG WITH UPSTREAM OBS FAVOR SW WINDS GUSTING TO OVER 30 KTS. WINDS TO SHIFT TO THE NW AT FROPA WHICH SOULD BE AROUND 01Z AT LAF AND HUF AND 03Z AT IND AND BMG. THE GUSTS SHOULD END IN THE EARLY OVERNIGHT AND HIGH PRES BUILDS IN. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS EVENING TO MIDNIGHT TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...JAS AVIATION...MK
Hazardous weather outlook, Mar 8, 9:24 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 AM EDT SUN MAR 8 2009 INZ021-030-031-036>042-044>049-052>057-061>065-068>072-091100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO THIS EVENING. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WINDS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-051-060-067-091100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO MID AFTERNOON. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WIDENS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER AFTER TUESDAY. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/JS/AB/CS/MURPHY
In the hours before
Local storm report, Mar 8, 3:48 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TORNADO 3 W BEDFORD 38.86N 86.55W
03/08/2009 LAWRENCE IN LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND IN FAYETTEVILLE.
&&
ABROOKSLocal storm report, Mar 8, 3:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO S ODON 38.84N 86.99W
03/08/2009 DAVIESS IN BROADCAST MEDIA
2 HOMES DAMAGED OR DESTROYED. POSSIBLE TOUCHDOWN.
&&
ABROOKSLocal storm report, Mar 8, 3:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
03/08/2009 TIPPECANOE IN LAW ENFORCEMENT
TREES DOWN.
&&
ABROOKSLocal storm report, Mar 8, 4:00 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
03/08/2009 E60 MPH TIPPECANOE IN TRAINED SPOTTER
&&
ABROOKSLocal storm report, Mar 8, 4:06 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SE ODON 38.81N 86.95W
03/08/2009 DAVIESS IN BROADCAST MEDIA
TRAILER DESTROYED.
&&
ABROOKSLocal storm report, Mar 8, 4:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG FLORA 40.54N 86.52W
03/08/2009 CARROLL IN LAW ENFORCEMENT
ROOF OFF OF A BUILDING. TREES AND POWERLINES DOWN.
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:45 PM EST | Severe Thunderstorm Warning | IND | Howard | 26 min |
| Mar 7, 9:53 PM EST | Flood Watch | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 13 hr |
| Mar 8, 5:13 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Mar 8, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 50 min |
| Mar 8, 2:55 PM EDT | Tornado Warning | IND | Greene, Knox, Sullivan | 30 min |
| Mar 8, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 44 min |
| Mar 8, 3:24 PM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 19 min |
| Mar 8, 3:37 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 38 min |
| Mar 8, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 47 min |
| Mar 8, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 36 min |
| Mar 8, 4:11 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 34 min |
| Mar 8, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 23 min |
| Mar 8, 5:24 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 8, 5:44 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 38 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.